MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED; CATHETER, PERCUTANEOUS

C.R. BARD, INC. (BASD) -3006260740 GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED; CATHETER, PERCUTANEOUS
Model Number N/A
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by the customer "when the catheter was opened and the catheter was pre-flushed, a white foreign body was found flushed out of the catheter valve, and the catheter was afraid to use the catheter in the human body, and re-opened the new catheter for insertion." no other information was provided.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Additional Manufacturer Narrative
Section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of foreign material within the catheter was confirmed and the cause was determined to be manufacturing related.The product returned for evaluation was one 4fr single lumen groshong catheter.The sample was received with an inlaid stylet.A piece of white material was observed within the catheter at the distal end.Microscopic inspection of the catheter confirmed the presence of white material inside the catheter near the valve.The white material was removed from the catheter.It was glossy and appeared consistent with a semi-rigid polymer.The material was similar in color to the plastic stylet flushing connector.The manufacturing site has conducted awareness training in response to this event.
 
Event or Problem Description
 
Event or Problem Description
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported by the customer, "when the catheter was opened and the catheter was pre-flushed, a white foreign body was found flushed out of the catheter valve, and the catheter was afraid to use the catheter in the human body and re-opened the new catheter for insertion." no other information was provided.

Brand Name
GROSHONG 4F SINGLE-LUMEN PICC PERIPHERALLY INSERTED
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key18049721
Report Number3006260740-2023-04948
Device Sequence Number18008766
Product Code DQY
UDI-Device Identifier00801741035296
UDI-Public(01)00801741035296(17)241231(10)REGT4259
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K871080
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2024
Device Model NumberN/A
Device Catalogue Number7715405
Device Lot NumberREGT4259
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/17/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2023
Supplement Date Received by Manufacturer03/22/2024
06/12/2024
06/12/2024
Initial Report FDA Received Date11/01/2023
Supplement Report FDA Received Date03/26/2024
06/18/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown